U.S. doctors online nowAsk doctors free
Floyd, VA
A 28-year-old female asked:

i have been without my thyroid medicine for almost 2 months. i have gained 30 lbs and very tired. what can help with weightloss?

2 doctor answers5 doctors weighed in
Dr. William Jenkins
Specializes in Anesthesiology
Why would you: Be without thyroid medication, it's inexpensive, if you're hypothyroid get your medication
Dr. Phillip Goebel
Emergency Medicine 16 years experience
Treat the problem: Take your thyroid medication, so your metabolism is balanced better. After that, cut your calories and increase your exercise. There is no substitute for mental discipline and dedication in weight loss programs. You need to commit to eating the right food in the right quantities, and exercising.
Dr. Rachel Chastanet
Bariatrics 34 years experience
Very Dangerous to stop your Thyroid medicine. It is possible to eventually slip into a coma or get heart failure and die if you do not take needed Thyroid replacement medicine. Some of your weight gain may be fluid build up from the low thyroid state. Get your medicine restarted ASAP. If you need to, see an urgent care or ER for a blood test and couple pills until you can see usual doc.
Sep 4, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Sep 4, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.